Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

August 12, 2020Macon County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 12, 2020, 3:21 PM EDT for Macon County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2020, 3:21 PM EDT (19:21 UTC)
Expired
Aug 12, 2020, 3:45 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA
Hail
0.75 in
Wind
40

County Macon County, GA

The radar

The Robins AFB radar (KJGX), 84 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2020-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 477 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2020-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
477 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1145 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

132 
WWUS82 KFFC 121921
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
321 PM EDT Wed Aug 12 2020
 
GAZ093-104-105-121945-
Macon GA-Dooly GA-Sumter GA-
321 PM EDT Wed Aug 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MACON...NORTHWESTERN
DOOLY AND NORTHEASTERN SUMTER COUNTIES UNTIL 345 PM EDT...

At 321 PM EDT...a strong thunderstorm was near Clearview, or near
Oglethorpe. This storm was nearly stationary.

  HAZARD...Winds up to 40 mph...up to penny sized hail and frequent 
           lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Lightning is one of nature's 
           leading killers. If you can hear thunder...you are close 
           enough to be struck by lightning.

Some locations in the path of this storm include
Montezuma, Byromville, Andersonville, Dooling, Andersonville National
Historic, Clearview, Flint River Wma and Pennington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.

LAT...LON 3217 8416 3228 8412 3229 8391 3216 8391
      3208 8401
TIME...MOT...LOC 1921Z 288DEG 3KT 3221 8407 

HAIL...0.75IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 12, 2:49 PM EDT, 32 minutes earlier.

Area forecast discussion, Aug 12, 2:49 PM EDT, 32 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
249 PM EDT Wed Aug 12 2020

.SHORT TERM /Tonight through Thursday Night/...
With todays main feature being a broad sfc low across the region and
marginal instability with already scattered diurnally driven
convection, the rest of the afternoon into overnight could have
additional outflow driven development. Greatest chance for some
strong to isolated severe will be this afternoon into evening with
strong to damaging winds and hail as main threats in addition to
locally heavy rainfall with little steering flow.

Upper low center is progged to advect slightly more eastward into
the TN Valley Thursday and increase some deep layer moisture across
the region (some PWATs could get near 2 inches), so have continued
to trend to likely pops for more numerous/widespread shower/storm
coverage. With little shear in the overall column and again marginal
CAPE values expected, should see some strong to isolated severe
again maximized by daytime heating followed by remnant outflows.

Max temps Thursday a few degrees cooler than today given expected
increased moisture/pops but still slightly above climo norms.

Baker

.LONG TERM /Friday through Wednesday/...
Unsettled weather will persist into the extended portion of the
forecast.

Upper level pattern remains active through the period. A longwave
trough sets up across the Gulf States and remains in place through
early next week. Several strong perturbations in the flow move
through the base of the trough, each with the potential to aid in
increasing the coverage of precip/storms. Models are progging a weak
boundary to set up across the CWA for much of the period. Waves of
low pressure will move east along the boundary, aided by the upper
level support from the numerous shortwaves aloft.

With the thicker cloud over and more widespread precipitation
forecast, temps near or slightly below normal are anticipated.

NListemaa

&&

.Aviation
18Z UPDATE...

VFR cigs in the 4-5 kft range with scattered SHRA/TSRA this
afternoon and possible MVFR vsbys with heavier precip. While
coverage should decrease this evening, something isolated could
trigger afterward into overnight. Patchy fog possible for Thursday
morning especially for areas with evening precip, but for now just
have MVFR vsbys for sites other than near KATL. Expecting slightly
earlier SHRA/TSRA start for Thursday with more widespread coverage.
Winds mainly on west side for near KATL then VRB with possible gusts
from storms and outflows. Looks calm to light VRB overnight then SW
4-6 kts for later Thursday.

//ATL CONFIDENCE...18Z UPDATE...
Medium on overall TSRA timing and early morning fog potential.
High on all else.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  92  71  87 /  30  70  60  70
Atlanta         73  92  72  86 /  40  70  70  70
Blairsville     67  85  67  79 /  30  70  50  70
Cartersville    72  92  72  87 /  30  70  60  70
Columbus        74  94  73  89 /  20  70  50  70
Gainesville     72  90  71  84 /  30  70  60  70
Macon           73  94  72  89 /  30  70  60  80
Rome            72  92  72  87 /  20  70  60  70
Peachtree City  72  92  71  86 /  30  70  70  70
Vidalia         74  92  74  91 /  30  70  50  80

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Baker
LONG TERM....NListemaa
AVIATION...Baker
Hazardous weather outlook, Aug 12, 11:22 AM EDT, 3 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1122 AM EDT Wed Aug 12 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131530-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1122 AM EDT Wed Aug 12 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are expected across north and central
Georgia this afternoon into tonight. A few storms will be strong
to severe with strong to damaging winds, frequent lightning, small
hail, and locally heavy rainfall.

Heat indices near 100 can be expected over central and portions
or north Georgia this afternoon. Those outside for prolonged
periods should make sure to take precautions from the heat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Numerous to occasional thunderstorms are expected Thursday
through Saturday and scattered to numerous thunderstorms are
expected Sunday through Tuesday. A few storms will be strong to
severe with strong to damaging winds, frequent lightning, small hail,
and locally heavy rainfall.

Heat indices of 100 to 105 can be expected over portions of north
and central Georgia into the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed severe
weather to the NWS while following all local, state, and CDC guidelines.

In the hours before

Special weather statement, Aug 12, 3:06 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
306 PM EDT Wed Aug 12 2020

GAZ083-095-096-107-121930-
Houston GA-Bleckley GA-Twiggs GA-Pulaski GA-
306 PM EDT Wed Aug 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOUSTON...WESTERN
BLECKLEY...SOUTHERN TWIGGS AND NORTHWESTERN PULASKI COUNTIES UNTIL
330 PM EDT...

At 306 PM EDT...a strong thunderstorm was near Sand Bed, or 10 miles
east of Perry. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Hawkinsville, Ocmulgee Public Fishing Area, Magnolia, Kathleen and
Klondike.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3254 8354 3249 8346 3241 8343 3232 8348
      3231 8359 3247 8362 3250 8362
TIME...MOT...LOC 1906Z 353DEG 4KT 3245 8355

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 12, 3:06 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
306 PM EDT Wed Aug 12 2020

GAZ042>044-053-121930-
Douglas GA-Coweta GA-Carroll GA-South Fulton GA-
306 PM EDT Wed Aug 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DOUGLAS...
NORTHWESTERN COWETA...SOUTHEASTERN CARROLL AND SOUTHWESTERN SOUTH
FULTON COUNTIES UNTIL 330 PM EDT...

At 306 PM EDT...a strong thunderstorm was over Seaton Lake, or 9
miles east of Carrollton. This storm was nearly stationary.

  HAZARD...Winds up to 40 mph...up to penny sized hail and frequent
           lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Lightning is one of nature's
           leading killers. If you can hear thunder...you are close
           enough to be struck by lightning.

Some locations in the path of this storm include
Carrollton, Whitesburg, Dunaway Gardens, Plant Yates, Byers
Crossroads, Treasure Lake, Hannah, Roscoe, Seaton Lake and Fairplay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.

LAT...LON 3358 8506 3369 8496 3359 8474 3348 8479
      3343 8490
TIME...MOT...LOC 1906Z 309DEG 4KT 3357 8491

HAIL...0.75IN
WIND...40MPH
Special weather statement, Aug 12, 3:08 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
308 PM EDT Wed Aug 12 2020

GAZ044-054-055-121945-
Fayette GA-Clayton GA-South Fulton GA-
308 PM EDT Wed Aug 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FAYETTE...NORTHWESTERN
CLAYTON AND SOUTHEASTERN SOUTH FULTON COUNTIES UNTIL 345 PM EDT...

At 308 PM EDT...a strong thunderstorm was near College Park, or 9
miles northwest of Jonesboro. This storm was nearly stationary.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
East Point, Union City, Forest Park, Riverdale, College Park,
Fairburn, Hapeville, Lake City and Hartsfield-Jackson Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3367 8444 3361 8434 3348 8447 3355 8461
TIME...MOT...LOC 1908Z 039DEG 1KT 3361 8448

HAIL...0.25IN
WIND...50MPH
Special weather statement, Aug 12, 3:10 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
310 PM EDT Wed Aug 12 2020

GAZ080-121945-
Taylor GA-
310 PM EDT Wed Aug 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR TAYLOR COUNTY UNTIL 345 PM EDT...

At 310 PM EDT...a strong thunderstorm was over Butler...moving
northwest at 5 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Butler, Rupert and Howard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3254 8410 3242 8425 3251 8443 3264 8436
      3269 8424
TIME...MOT...LOC 1910Z 132DEG 5KT 3254 8425

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 12, 3:19 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
319 PM EDT Wed Aug 12 2020

GAZ002-004-121945-
Whitfield GA-Walker GA-
319 PM EDT Wed Aug 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHITFIELD AND
SOUTHEASTERN WALKER COUNTIES UNTIL 345 PM EDT...

At 319 PM EDT...a strong thunderstorm was over Rocky Face, or near
Dalton. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Dalton, Tunnel Hill, Rocky Face and Mill Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3472 8486 3471 8490 3472 8493 3471 8494
      3470 8493 3465 8509 3482 8510 3482 8506
      3483 8506 3485 8500
TIME...MOT...LOC 1919Z 328DEG 2KT 3479 8503

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 12, 3:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
321 PM EDT Wed Aug 12 2020

GAZ093-104-105-121945-
Macon GA-Dooly GA-Sumter GA-
321 PM EDT Wed Aug 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MACON...NORTHWESTERN
DOOLY AND NORTHEASTERN SUMTER COUNTIES UNTIL 345 PM EDT...

At 321 PM EDT...a strong thunderstorm was near Clearview, or near
Oglethorpe. This storm was nearly stationary.

  HAZARD...Winds up to 40 mph...up to penny sized hail and frequent
           lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Lightning is one of nature's
           leading killers. If you can hear thunder...you are close
           enough to be struck by lightning.

Some locations in the path of this storm include
Montezuma, Byromville, Andersonville, Dooling, Andersonville National
Historic, Clearview, Flint River Wma and Pennington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.

LAT...LON 3217 8416 3228 8412 3229 8391 3216 8391
      3208 8401
TIME...MOT...LOC 1921Z 288DEG 3KT 3221 8407

HAIL...0.75IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 8:06 PM EDTSevere Thunderstorm WarningFFCBleckley, Pulaski39 min
Aug 11, 8:14 PM EDTSpecial Weather StatementFFCSchley31 min
Aug 11, 8:34 PM EDTSpecial Weather StatementFFCWilcox26 min
Aug 11, 9:00 PM EDTSpecial Weather StatementFFCWilcox30 min
Aug 12, 1:13 PM EDTSpecial Weather StatementFFCPolk32 min
Aug 12, 1:48 PM EDTSpecial Weather StatementFFCHaralson27 min
Aug 12, 1:51 PM EDTSpecial Weather StatementFFCDouglas24 min
Aug 12, 2:10 PM EDTSpecial Weather StatementFFCUpson35 min
Aug 12, 2:15 PM EDTSpecial Weather StatementFFCDodge30 min
Aug 12, 2:23 PM EDTSpecial Weather StatementFFCCarroll, Douglas, Haralson37 min
Aug 12, 2:25 PM EDTSpecial Weather StatementFFCTreutlen35 min
Aug 12, 2:30 PM EDTSpecial Weather StatementFFCBleckley30 min
Aug 12, 2:42 PM EDTSpecial Weather StatementFFCHeard33 min
Aug 12, 2:44 PM EDTSpecial Weather StatementFFCDodge31 min
Aug 12, 2:49 PM EDTSpecial Weather StatementFFCMarion26 min
Aug 12, 2:55 PM EDTSpecial Weather StatementFFCPeach35 min
Aug 12, 2:57 PM EDTSpecial Weather StatementFFCDouglas33 min
Aug 12, 2:59 PM EDTSpecial Weather StatementFFCTreutlen31 min
Aug 12, 3:00 PM EDTSpecial Weather StatementFFCBleckley30 min
Aug 12, 3:06 PM EDTSpecial Weather StatementFFCHouston24 min
Aug 12, 3:08 PM EDTSpecial Weather StatementFFCClayton37 min
Aug 12, 3:10 PM EDTSpecial Weather StatementFFCTaylor35 min
Aug 12, 3:19 PM EDTSpecial Weather StatementFFCWhitfield26 min
Aug 12, 3:25 PM EDTSpecial Weather StatementFFCPeach35 min
Aug 12, 3:30 PM EDTSpecial Weather StatementFFCMontgomery45 min
Aug 12, 3:30 PM EDTSevere Thunderstorm WarningFFCClayton, Fayette, Fulton45 min
Aug 12, 3:32 PM EDTSpecial Weather StatementFFCPulaski28 min
Aug 12, 3:34 PM EDTSevere Thunderstorm WarningFFCLaurens, Montgomery, Treutlen, Wheeler41 min
Aug 12, 3:37 PM EDTSpecial Weather StatementFFCHenry23 min
Aug 12, 3:38 PM EDTSpecial Weather StatementFFCCoweta37 min
Aug 12, 3:40 PM EDTSpecial Weather StatementFFCBen Hill35 min
Aug 12, 3:46 PM EDTSpecial Weather StatementFFCDooly29 min
Aug 12, 3:47 PM EDTSpecial Weather StatementFFCFloyd28 min
Aug 12, 3:52 PM EDTSpecial Weather StatementFFCHouston38 min
Aug 12, 3:58 PM EDTSevere Thunderstorm WarningFFCCatoosa, Whitfield32 min
Aug 12, 4:00 PM EDTSpecial Weather StatementFFCHenry30 min
Aug 12, 4:02 PM EDTSpecial Weather StatementFFCSpalding28 min
Aug 12, 4:03 PM EDTSpecial Weather StatementFFCRockdale27 min
Aug 12, 4:05 PM EDTSpecial Weather StatementFFCWebster25 min
Aug 12, 4:06 PM EDTSpecial Weather StatementFFCWilcox24 min
Aug 12, 4:11 PM EDTSevere Thunderstorm WarningFFCButts, Lamar, Spalding49 min
Aug 12, 4:21 PM EDTSpecial Weather StatementFFCFloyd24 min
Aug 12, 4:27 PM EDTSpecial Weather StatementFFCCatoosa33 min
Aug 12, 4:28 PM EDTSpecial Weather StatementFFCCrisp, Dooly32 min
Aug 12, 4:29 PM EDTSpecial Weather StatementFFCNewton, Rockdale31 min
Aug 12, 4:37 PM EDTSpecial Weather StatementFFCPike23 min
Aug 12, 4:46 PM EDTSpecial Weather StatementFFCFloyd29 min
Aug 12, 4:48 PM EDTSpecial Weather StatementFFCBibb27 min
Aug 12, 4:54 PM EDTSpecial Weather StatementFFCGwinnett36 min
Aug 12, 5:00 PM EDTSpecial Weather StatementFFCCatoosa30 min
Aug 12, 5:02 PM EDTSpecial Weather StatementFFCCrisp28 min
Aug 12, 5:04 PM EDTSpecial Weather StatementFFCMonroe26 min
Aug 12, 5:05 PM EDTSpecial Weather StatementFFCTalbot, Upson25 min
Aug 12, 5:11 PM EDTSevere Thunderstorm WarningFFCMonroe36 min
Aug 12, 5:22 PM EDTSpecial Weather StatementFFCWalker38 min
Aug 12, 5:30 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee30 min
Aug 12, 5:32 PM EDTSpecial Weather StatementFFCCatoosa28 min
Aug 12, 5:42 PM EDTSpecial Weather StatementFFCJefferson33 min
Aug 12, 5:48 PM EDTSpecial Weather StatementFFCMonroe27 min
Aug 12, 5:55 PM EDTSpecial Weather StatementFFCMuscogee35 min
Aug 12, 5:58 PM EDTSpecial Weather StatementFFCDawson32 min
Aug 12, 6:07 PM EDTSpecial Weather StatementFFCWalker23 min
Aug 12, 6:17 PM EDTSpecial Weather StatementFFCGordon28 min
Aug 12, 7:05 PM EDTSpecial Weather StatementFFCWhite10 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.